Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 7, 2016, 2:40 PM MDT for Teller County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2016, 2:40 PM MDT (20:40 UTC)
- Expired
- May 7, 2016, 3:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Denver radar (KFTG), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
906 WWUS85 KPUB 072040 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SAT MAY 7 2016 COZ081-084-072130- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 240 PM MDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 330 PM MDT... AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN EXTREME NORTHEAST TELLER COUNTY...OR 22 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES. LAT...LON 3901 10500 3913 10515 3913 10492 TIME...MOT...LOC 2039Z 223DEG 17KT 3911 10503 $$ 28
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 7, 11:37 AM MDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 7, 11:37 AM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1137 AM MDT SAT MAY 7 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM MDT SAT MAY 7 2016 CURRENTLY...CLOUDS ARE THICKENING ACROSS THE CONTINENTAL DIVIDE...WITH WIDESPREAD CONVECTION STAYING TO OUR WEST ACROSS KGJT AREA. TEMPERATURES ARE QUITE MILD ACROSS THE EASTERN PLAINS WITH MID 50S TO LOWER 60S...WITH TEMPERATURES IN THE 30S AND 40S ACROSS THE MOUNTAINS AND HIGH VALLEYS. TODAY...UPPER LOW OVER SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST IS FORECAST TO EVOLVE INTO AN ELONGATED UPPER LOW EXTENDING FROM NORTH CENTRAL COLORADO TO NORTHERN ARIZONA BY THIS AFTERNOON. BY MID AND LATE MORNING SHOWERS AND SOME THUNDER WILL BE POSSIBLE ACROSS THE CONTINENTAL DIVIDE...WITH THE REST OF OUR CWA MAINLY DRY INTO THE AFTERNOON. LATEST MODEL RUNS HAVE LITTLE IF ANY SHOWERS AND STORMS ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS. BUT PORTIONS OF THE PIKES PEAK REGION AND KIOWA COUNTY COULD GET IN ON SOME ACTIVITY. CURRENT POP FORECAST COULD BE A LITTLE HEAVY HANDED IN THE PIKES PEAK REGIONS WITH LATEST HRRR AND NAM INDICATING THE BULK OF THE ACTIVITY WILL BE ON THE OTHER SIDE OF THE PALMER DIVIDE IN NORTHERN COLORADO. SPC HAS A SMALL PART OF EL PASO COUNTY AND KIOWA COUNTY IN A MARGINAL RISK FOR A SEVERE STORM...WHICH COULD MATERIALIZE IF ENOUGH MOISTURE IS AROUND FOR PEAK HEATING. THERE WILL BE STRONG SOUTH TO SOUTHWEST SURFACE WINDS BY LATE MORNING AND THROUGH THE AFTERNOON. AS FAR AS CRITICAL FIRE WEATHER CONDITIONS ARE CONCERNED...THEY WILL BE MET ACROSS A PART OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS...BUT LAND MANAGEMENT AGENCIES SAY THE FUELS ARE NOT CRITICAL AND THEREFORE NOT FAVORABLE FOR RAPID FIRE GROWTH. THEREFORE...WE WILL NOT ISSUE ANY FIRE WEATHER HIGHLIGHTS TODAY. HOWEVER...WE RECOMMEND THAT OUTDOOR BURNING ACTIVITIES BE DELAYED UNTIL IT IS NOT SO DRY AND WINDY. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 80S ACROSS PARTS OF THE PLAINS TO THE LOWER 30S ACROSS THE HIGHEST PEAKS. HIGH VALLEYS SHOULD SEE HIGHS IN THE UPPER 50S TO LOWER 60S. TONIGHT...SHOWERS AND STORMS WILL CARRY INTO THE EVENING ACROSS THE HIGH COUNTRY AND ADJACENT TERRAIN AND THE PIKES PEAK REGION...THEN MAINLY DRY CONDITIONS WILL PREVAIL OVERNIGHT...AS THE MAIN ENERGY WITH THE SYSTEM CARRIES NORTHEAST. WINDS WILL DROP OFF FAIRLY QUICKLY IN THE EVENING. LOWS WILL REMAIN ABOVE FREEZING ACROSS THE I- 25 CORRIDOR AND PLAINS...AND LOWS IN THE 20S ACROSS THE MOUNTAINS AND HIGH VALLEYS. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 351 AM MDT SAT MAY 7 2016 ...COOLER...UNSETTLED... MODELS SHOW A BROAD UPPER LOW TRAVERSING THE REGION SUNDAY AND MONDAY. UPPER LOW CENTER TRACKS PRETTY FAR NORTH...SO LIKELY NOT A HUGE PRECIPITATION MAKER FOR MOST OF SOUTHERN COLORADO. THE CONTINENTAL DIVIDE...ESPECIALLY THE CENTRAL MOUNTAINS NORTH OF MONARCH PASS...AND THE PIKES PEAK REGION COULD SEE SOME PERIODS OF DECENT PRECIPITATION...BOTH SUNDAY AFTERNOON AND EVENING AND AGAIN MONDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN COLORADO...LOOKS LIKE PRECIPITATION WILL BE MORE HIT OR MISS. SOME AREAS MAY SEE A DECENT SHOWER OR THUNDERSTORM BUT OTHERS MAY NOT. THE UPPER LOW WILL BRING TEMPERATURES BACK DOWN CLOSE TO SEASONAL AVERAGES FOR SUNDAY AND MONDAY. TUESDAY THROUGH FRIDAY...RINSE...WASH...REPEAT. NORTHWEST FLOW WILL SET UP OVER SOUTHERN COLORADO WITH A SERIES OF SHORTWAVES LINED UP TO MARCH ACROSS THE REGION EACH DAY. MODELS HAVE CONVECTION BREAKING OUT OVER THE MOUNTAINS EACH AFTERNOON...AND THEN TRACKING SOUTHEAST ACROSS THE PLAINS INTO THE EVENING. NORTHWEST FLOW ALOFT COUPLED WITH LOW LEVEL SOUTHEAST WINDS WILL INCREASE THE LIKELIHOOD OF ROTATING STORMS AND POSSIBLE SEVERE STORMS THROUGH THIS PERIOD. THE DETAILS ARE DIFFICULT AT THIS TIME BUT THE PATTERN WILL BE THERE FOR MOST OF THE WEEK. TEMPERATURES WILL RUN NEAR SEASONAL AVERAGES EARLY IN THE WEEK AND THEN TRANSITION TO WARMER THAN AVERAGE BY WEEK'S END. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1133 AM MDT SAT MAY 7 2016 VFR CONDITIONS ARE EXPECTED AT THE TERMINAL FORECAST SITES THROUGH THE NEXT 24 HOURS. THERE WILL BE A CHANCE FOR TSTMS IN THE VCNTY OF KCOS AND KALS THIS AFTERNOON AND MAYBE EARLY IN THE EVENING...WHICH COULD BRING LOWER CIGS FOR A SHORT TIME. GUSTY WINDS WILL CONTINUE THRU THE EARLY EVENING HOURS ACROSS SOUTHERN CO. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...LW AVIATION...28
Hazardous weather outlook, May 7, 11:01 AM MDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SAT MAY 7 2016 COZ058>089-093>099-081715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL COMBINE WITH LOW HUMIDITY VALUES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. LAND MANAGEMENT AGENCIES HAVE DEEMED FUELS NON-CRITICAL DUE TO RECENT RAINFALL AND SPRING GREEN UP...THEREFORE NO FIRE WEATHER HIGHLIGHTS WILL BE IN EFFECT. HOWEVER...OUTDOOR BURNING IS NOT RECOMMENDED THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING ACROSS THE MOUNTAINS AND ADJACENT TERRAIN...INCLUDING THE PIKE PEAK REGION. A COUPLE MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHERN EL PASO AND KIOWA COUNTIES...WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. IN AND NEAR THE MOUNTAINS...HAIL UP TO HALF AN INCH IN DIAMETER AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY...SEVERAL INCHES OF SNOW WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE...MAINLY FROM THE MONARCH PASS AREA NORTHWARD. THE EASTERN MOUNTAINS...PARTICULARLY THE PIKES PEAK AREA MOUNTAINS...COULD ALSO SEE SOME SNOWFALL. ELSEWHERE...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. THE PRIMARY THREATS FROM ANY THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 40 MPH. TUESDAY THROUGH FRIDAY...THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...SOME POSSIBLY SEVERE. THE PRIMARY THREATS FROM MOST STORMS DURING THE PERIOD WILL BE LIGHTNING...SMALL HAIL AND WIND GUSTS TO AROUND 40 MPH. HOWEVER... A FEW STORMS DURING THE PERIOD COULD BECOME SEVERE...PRODUCING HAIL AN INCH OR MORE IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING ACROSS THE MOUNTAINS AND ADJACENT TERRAIN AND WILL BE POSSIBLE ACROSS NORTHERN EL PASO AND KIOWA COUNTIES. 28/28
In the hours before
Local storm report, May 7, 12:37 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT SAT MAY 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL BLACK FOREST 39.01N 104.69W
05/07/2016 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 7, 12:52 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1252 PM MDT SAT MAY 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL 2 E BLACK FOREST 39.01N 104.66W
05/07/2016 E1.00 INCH EL PASO CO PUBLIC
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 7, 1:46 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT SAT MAY 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM HAIL 1 WNW WOODLAND PARK 39.00N 105.06W
05/07/2016 E1.00 INCH TELLER CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMSpecial weather statement, May 7, 1:50 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT SAT MAY 7 2016 COZ081-072015- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 150 PM MDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 215 PM MDT... AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 20 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOODLAND PARK AND LOCATIONS NORTH OF WOODLAND PARK. LAT...LON 3899 10497 3900 10517 3913 10516 3913 10497 TIME...MOT...LOC 1949Z 187DEG 34KT 3907 10504 28
Special weather statement, May 7, 2:21 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 221 PM MDT SAT MAY 7 2016 COZ095-096-072045- EASTERN KIOWA COUNTY CO-WESTERN KIOWA COUNTY CO- 221 PM MDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL 245 PM MDT... AT 220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF EADS...OR 25 MILES SOUTHWEST OF CHEYENNE WELLS...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL KIOWA COUNTY. LAT...LON 3853 10262 3855 10283 3862 10284 3861 10261 TIME...MOT...LOC 2020Z 179DEG 26KT 3861 10274 28
Special weather statement, May 7, 2:40 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 240 PM MDT SAT MAY 7 2016 COZ081-084-072130- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 240 PM MDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 330 PM MDT... AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM IN EXTREME NORTHEAST TELLER COUNTY...OR 22 MILES NORTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL TELLER AND NORTHWESTERN EL PASO COUNTIES. LAT...LON 3901 10500 3913 10515 3913 10492 TIME...MOT...LOC 2039Z 223DEG 17KT 3911 10503 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:22 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| May 7, 12:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| May 7, 1:50 PM MDT | Special Weather Statement | PUB | Teller | 25 min |
| May 7, 2:21 PM MDT | Special Weather Statement | PUB | Kiowa | 24 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.